Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 60, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 24, 2014, 7:13 PM EDT for 5 counties in Georgia. It was in force for 62 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2014, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 24, 2014, 8:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:30 PM EDT | TSTM WND DMG | 4 Se Keller, GA | WARNING POINT REPORTED POWER LINES DOWN AT THE INTERSECTION OF BELLE ISLAND ROAD AND KILKENNY ROAD. |
| Jun 24, 7:30 PM EDT | MARINE TSTM WIND 40 | 5 Se Valona, GA | THE NERRS SENSOR AT SAPELO ISLAND RESERVE RECORDED A 35 KNOT...OR 40 MPH...WIND GUST. |
| Jun 24, 7:50 PM EDT | TSTM WND DMG | 2 Wsw Windsor Forest, GA | SPOTTER REPORTED WINDOWS BLOWN OUT OF THE BACK OF A HOUSE OFF WINDSOR ON THE MARSH. |
| Jun 24, 7:52 PM EDT | TSTM WND DMG | Pooler, GA | TREE DOWN AT THE INTERSECTION OF REID STREET AND ROTHWELL STREET. |
| Jun 24, 7:55 PM EDT | TSTM WND DMG | 3 N Pooler, GA | TREES DOWN AT THE ARBORS OFF OF BENTON BOULEVARD. |
| Jun 24, 7:56 PM EDT | TSTM WND DMG | 1 Wnw Savannah, GA | TREE DOWN AT THE INTERSECTION OF HABERSHAM STREET AND MAUPAS AVENUE. |
| Jun 24, 7:56 PM EDT | TSTM WND DMG | 1 W Savannah, GA | TREE DOWN AT THE INTERSECTION OF WEST VICTORY DRIVE AND MARTIN LUTHER KING JR BOULEVARD. |
| Jun 24, 7:57 PM EDT | TSTM WND DMG | 1 Ssw Savannah Historic, GA | POWER LINE DOWN AT 200 BLOCK OF WEST BOLTON STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454
WUUS52 KCHS 242313
SVRCHS
GAC029-051-103-179-191-250015-
/O.NEW.KCHS.SV.W.0060.140624T2313Z-140625T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 815 PM EDT
* AT 712 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MELDRIM TO 7 MILES
WEST OF BELFAST TO 7 MILES WEST OF SHELLMAN BLUFF...MOVING
NORTHEAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING
DAMAGING WINDS.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SAPELO ISLAND...SHELLMAN BLUFF...MELDRIM...EDEN...BLACKBEARD
ISLAND...HARRIS NECK...SUNBURY...SAVANNAH...POOLER...BURROUGHS...
KELLER...ISLE OF HOPE...RICHMOND HILL...SKIDAWAY ISLAND...
PORT WENTWORTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3134 8128 3138 8128 3174 8141 3218 8147
3228 8118 3219 8112 3212 8112 3208 8105
3210 8100 3207 8095 3190 8094 3183 8104
3177 8106 3172 8113 3162 8113 3137 8126
3138 8127 3132 8127
TIME...MOT...LOC 2312Z 232DEG 20KT 3207 8147 3180 8140
3158 8143
$$3 follow-up statements
023
WWUS52 KCHS 242334
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EDT TUE JUN 24 2014
GAC191-242343-
/O.CAN.KCHS.SV.W.0060.000000T0000Z-140625T0015Z/
MCINTOSH GA-
734 PM EDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF MCINTOSH COUNTY
HAS BEEN CANCELLED...
LAT...LON 3165 8123 3174 8141 3218 8147 3227 8119
3219 8112 3217 8113 3216 8112 3212 8112
3208 8105 3210 8100 3208 8098 3206 8095
3190 8094 3183 8104 3177 8106 3172 8113
3162 8113
TIME...MOT...LOC 2333Z 232DEG 20KT 3213 8141 3189 8128
3172 8114
$$
GAC029-051-103-179-250015-
/O.CON.KCHS.SV.W.0060.000000T0000Z-140625T0015Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-CHATHAM GA-
734 PM EDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF EFFINGHAM...LIBERTY...BRYAN AND CHATHAM COUNTIES...
AT 733 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MELDRIM TO PORT ROYAL TO ST. CATHERINES ISLAND...MOVING NORTHEAST AT
25 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING TREE DAMAGE IN LONG
AND MCINTOSH COUNTIES.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
BLOOMINGDALE...BURROUGHS...EDEN...FORT MCALLISTER...GARDEN CITY...
HALFMOON LANDING...ISLE OF HOPE...KELLER...MEINHARD...MELDRIM...
MONTEITH...POOLER...PORT WENTWORTH...RICHMOND HILL...RIVERSIDE...
SANDFLY...SAVANNAH...SKIDAWAY ISLAND...SUNBURY...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST...
HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...MONTGOMERY...OSSABAW
SOUND...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...ST.
CATHERINES ISLAND...WASSAW ISLAND AND WHITEMARSH ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3165 8123 3174 8141 3218 8147 3227 8119
3219 8112 3217 8113 3216 8112 3212 8112
3208 8105 3210 8100 3208 8098 3206 8095
3190 8094 3183 8104 3177 8106 3172 8113
3162 8113
TIME...MOT...LOC 2333Z 232DEG 20KT 3213 8141 3189 8128
3172 8114
$$773
WWUS52 KCHS 242347
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
747 PM EDT TUE JUN 24 2014
GAC179-242356-
/O.CAN.KCHS.SV.W.0060.000000T0000Z-140625T0015Z/
LIBERTY GA-
747 PM EDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LIBERTY COUNTY HAS
BEEN CANCELLED...
LAT...LON 3183 8131 3218 8147 3226 8120 3219 8112
3217 8113 3211 8111 3208 8105 3210 8100
3206 8095 3190 8094 3183 8104 3177 8106
3173 8112
TIME...MOT...LOC 2346Z 232DEG 20KT 3217 8134 3196 8118
3178 8102
$$
GAC029-051-103-250015-
/O.CON.KCHS.SV.W.0060.000000T0000Z-140625T0015Z/
EFFINGHAM GA-BRYAN GA-CHATHAM GA-
747 PM EDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTIONS OF EFFINGHAM...BRYAN AND CHATHAM COUNTIES...
AT 746 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
MELDRIM TO WINDWARD TO OSSABAW ISLAND...MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...BURROUGHS...EDEN...FORT MCALLISTER...GARDEN CITY...
ISLE OF HOPE...KELLER...MEINHARD...MELDRIM...MONTEITH...POOLER...PORT
WENTWORTH...RICHMOND HILL...RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY
ISLAND...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON
ISLAND...WINDSOR FOREST...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...MONTGOMERY...OSSABAW SOUND...SAVANNAH AIRPORT...
SAVANNAH HISTORIC DISTRICT...WASSAW ISLAND AND WHITEMARSH ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3183 8131 3218 8147 3226 8120 3219 8112
3217 8113 3211 8111 3208 8105 3210 8100
3206 8095 3190 8094 3183 8104 3177 8106
3173 8112
TIME...MOT...LOC 2346Z 232DEG 20KT 3217 8134 3196 8118
3178 8102
$$686
WWUS52 KCHS 250015
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
815 PM EDT TUE JUN 24 2014
GAC029-051-103-250025-
/O.EXP.KCHS.SV.W.0060.000000T0000Z-140625T0015Z/
EFFINGHAM GA-BRYAN GA-CHATHAM GA-
815 PM EDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF EFFINGHAM...BRYAN
AND CHATHAM COUNTIES WILL EXPIRE AT 815 PM EDT...
AT 815 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
THUNDERSTORMS HAVE ENDED AND ADDITIONAL THUNDERSTORMS ARE NOT
ANTICIPATED. EXPECT IMPROVING CONDITIONS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3183 8131 3218 8147 3226 8120 3219 8112
3217 8113 3211 8111 3208 8105 3210 8100
3206 8095 3190 8094 3183 8104 3177 8106
3173 8112
TIME...MOT...LOC 0015Z 232DEG 20KT 3227 8119 3206 8103
3188 8087
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:30 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 24, 5:30 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 530 PM EDT TUE JUN 24 2014 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL GRADUALLY BECOME THE DOMINANT FEATURE THROUGH EARLY NEXT WEEK WHILE A WEAK TROUGH OF LOW PRESSURE PERSISTS INLAND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... GRIDS/TEXT PRODUCTS HAVE BEEN UPDATED TO REFLECT GOING TRENDS. APPROACHING LINE OF SHOWERS/TSTMS APPEARS LINKED TO WEAK SHORTWAVE ENERGY MOVING ACROSS SOUTHERN GEORGIA. INSTABILITY IS NOT THE GREATEST AHEAD OF THE LINE WITH MLCAPE RUNNING ABOUT 1500 J/KG...BUT IS ENOUGH TO SUSTAIN ACTIVITY AS IT MOVES EAST. KCLX ALSO SHOWS THE SEA BREEZE BEGINNING TO BOW INLAND ACROSS NORTH COASTAL GEORGIA WHICH MAY HELP INCREASE LOW-LEVEL CONVERGENCE... MAINLY SOUTH OF I-16. THERE APPEARS TO BE A WEAK CAP IN PLACE WHICH MAY SUPPRESS ACTIVITY FARTHER TO THE NORTH ACROSS SOUTHEAST SOUTH CAROLINA...EXCEPT ACROSS THE FAR SOUTH NEAR THE SAVANNAH RIVER. ADJUSTED POPS TO INCREASE GRIDDED VALUES TO 70 PERCENT ROUGHLY ALONG/SOUTH OF I-16 WITH POPS UP TO 30/40 PERCENT ELSEWHERE...LOWEST ACROSS THE FAR NORTHERN ZONES. AN ISOLATED STRONG/SEVERE TSTM CAN NOT BE RULED OUT...ESPECIALLY SOUTH OF I-16 WHERE A COLLISION WITH THE SEA BREEZE COULD LOCALLY BOOST UPDRAFT STRENGTH. LOCALLY HEAVY RAINFALL IS ALSO A CONCERN ALTHOUGH STORM MOVEMENT IS A BIT MORE THAN YESTERDAY. HOWEVER...IT WILL NOT TAKE MUCH HEAVY RAIN ACROSS NORTHERN CHATHAM COUNTY TO PRODUCE AT LEAST MINOR FLOODING WHERE UPWARDS OF 6-10 INCHES OF RAIN FELL MONDAY. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THE UPPER LEVEL RIDGE WILL GRADUALLY BUILD OVER THE SOUTHEAST UNITED STATES WEDNESDAY THROUGH FRIDAY. MEANWHILE BERMUDA HIGH PRESSURE WILL BECOME ENTRENCHED ACROSS THE WESTERN ATLANTIC. DEEP WESTERLY FLOW WILL SETUP ON WEDNESDAY...PRODUCING BROAD SUBSIDENCE AND PREVENTING THE SEA BREEZE FROM MAKING MUCH INLAND PROGRESS UNTIL LATER IN THE AFTERNOON. DOWNSLOPE FLOW WILL PUSH HIGH TEMPS INTO THE MIDDLE 90S. MODEL SOUNDINGS DEPICT A STRENGTHENING MID LEVEL CAP WHICH WILL PRECLUDE MUCH IN THE WAY OF CONVECTIVE DEVELOPMENT AT LEAST EARLY ON. THE NAM SHOWS SOME WEAK SHORTWAVE ENERGY PUSHING INTO THE AREA LATE IN THE AFTERNOON. THERE WILL ALSO BE A WEAK LEE TROUGH TO THE WEST WHICH MAY PRODUCE SOME SHOWERS AND TSTMS THAT COULD MOVE INTO OUR AREA LATE IN THE AFTERNOON. WE DECREASED POPS TO SLIGHT CHANCE AND MAINLY AFTER 2PM. RESIDUAL CONVECTION SHOULD DISSIPATE EARLY IN THE EVENING WITH THE LOSS OF DAYTIME HEATING. ON THURSDAY A SIMILAR PATTERN WILL BE IN PLACE...THOUGH THE MID-LEVEL CAP WILL BE EVEN STRONGER. HOWEVER IN THE LOWER LEVELS THE FLOW BECOMES MORE SOUTHWESTERLY WHICH SHOULD ALLOW THE SEA BREEZE TO PUSH INLAND A FEW HOURS EARLIER THAN ON WEDNESDAY. MODEL SOUNDINGS AND TIME SECTIONS SHOW QUITE A BIT MORE DRY AIR OVER THE AREA WITH PWAT VALUES DROPPING BELOW 1.40 INCHES AT KCHS IN THE AFTERNOON. THERE COULD BE ANOTHER BOUT OF LATE AFTERNOON VORTICITY ENERGY MOVING IN FROM THE WEST WHICH MAY HELP A FEW SHOWERS AND TSTMS DEVELOP THOUGH OVERALL COVERAGE SHOULD AGAIN BE LESS THAN 25 PERCENT. IF ANY STRONGER STORMS CAN DEVELOP THE PRESENCE OF MID-LEVEL DRY AIR COULD LEAD TO A SLIGHTLY GREATER CHANCE FOR DAMAGING WIND GUSTS. WARM THICKNESSES AND SOME DOWNSLOPE FLOW WILL PUSH HIGHS INTO THE MIDDLE 90S. SOME MODEL DIFFERENCES EXIST FOR FRIDAY WITH THE CONSENSUS SHOWING STRENGTHENING LOW AND MID LEVEL RIDGING...THOUGH THE NAM SHOWS A WEAK 500 MB LOW DRIFTING THROUGH. WE ARE TRENDING TOWARD THE GFS/ECMWF AND ANOTHER RELATIVELY QUIET DAY WITH MAINLY LEE TROUGH AND SEA BREEZE CONVECTION AND HIGH TEMPS IN THE MIDDLE 90S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODEL AGREEMENT CONTINUES TO BE GOOD IN THE LONG TERM PERIOD. THE BUILDING RIDGE WILL BECOME CENTERED NEARLY RIGHT OVER THE FORECAST AREA THIS WEEKEND BEFORE THE RIDGE FLATTENS OUT SOME AND BECOMES MORE WEST/EAST ORIENTED ACROSS THE CONUS EARLY NEXT WEEK. OVERALL THIS WILL RESULT IN A TYPICAL SUMMERTIME PATTERN WITH THE REGION UNDER THE INFLUENCE OF SUBTROPICAL HIGH PRESSURE OVER THE ATLANTIC. IN THE ABSENCE OF ANY ORGANIZED FEATURES ALOFT OR AT THE SURFACE...CONVECTIVE DEVELOPMENT WILL BE DRIVEN NEARLY COMPLETELY BY SURFACE HEATING AND PERHAPS SEA BREEZE INFLUENCES. 20-30 POPS SEEM REASONABLE AND ARE IN PLACE THROUGH THE END OF THE FORECAST. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WITH HIGHS IN THE LOW TO MID 90S EACH DAY. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... MAIN IMPACT THIS PERIOD WILL BE SHOWERS AND TSTMS THIS AFTN/EVE WITH PLENTIFUL MOISTURE IN PLACE ALONG WITH THE SEA BREEZE AND UPPER DISTURBANCE APPROACHING FROM THE WEST. CONVECTION SHOULD FIRE FIRST ALONG THE SEA BREEZE AND THEN ADDITIONAL ACTIVITY COULD MOVE IN FROM THE WEST. TRIED TO TIME THE BEST CHANCE OF CONVECTION BASED ON THE LATEST RADAR IMAGERY AND SHORT TERM MODEL GUIDANCE BUT AS USUAL MUCH WILL DEPEND ON MESOSCALE BOUNDARIES WHICH ARE HARD TO PIN DOWN IN ADVANCE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY CONVECTION SO VSBYS COULD EASILY DROP LESS THAN 3SM. EXTENDED AVIATION OUTLOOK...BRIEF CEILING/VISIBILITY REDUCTIONS POSSIBLE IN AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. && .MARINE... TONIGHT...MAINLY SW FLOW AOB 15 KT. SEAS WILL GENERALLY RANGE FROM 2-3 FT...HIGHEST E. WEDNESDAY THROUGH SATURDAY...THE COASTAL WATERS WILL GENERALLY BE BETWEEN ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH OF LOW PRESSURE TO THE WEST. THIS WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE AREA. THE STRONGEST WINDS WILL OCCUR WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT DUE TO A TIGHTENING GRADIENT AS A COLD FRONT APPROACHES FROM THE WEST. WINDS COULD OCCASIONALLY GUST TO NEAR 25 KT BUT SEAS WILL RISE NO HIGHER THAN 4 FT. OTHERWISE THE STRONGEST WINDS WILL BE ALONG THE COAST WITH THE SEA BREEZE EACH AFTERNOON. && .TIDES/COASTAL FLOODING... WILL NEED TO KEEP AN EYE ON THE HIGH TIDE THIS EVENING GIVEN THE HIGH TIDAL DEPARTURES WE HAVE SEEN RECENTLY. THERE IS A SMALL RISK OF MINOR SALTWATER INUNDATION ALONG THE COAST...ESPECIALLY IN SC. HEAVY RAINFALL IS ALSO POSSIBLE AROUND THIS TIME WHICH WOULD JUST EXACERBATE THE FLOODING THREAT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST
Hazardous weather outlook, Jun 24, 4:10 AM EDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 410 AM EDT TUE JUN 24 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-251000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 410 AM EDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN...NUMEROUS SLOW MOVING THUNDERSTORMS COULD PRODUCE TORRENTIAL DOWNPOURS...ESPECIALLY THIS AFTERNOON. AS A RESULT... THERE IS THE POTENTIAL FOR LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-251000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 410 AM EDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 24, 4:42 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT TUE JUN 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM WATER SPOUT 4 SE FOLLY BEACH 32.61N 79.89W
06/24/2014 AMZ350 SC LIFEGUARD
LIFEGUARD REPORTED TWO WATERSPOUTS.
&&
EVENT NUMBER CHS1400762
TIMTESpecial weather statement, Jun 24, 5:40 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT TUE JUN 24 2014
GAZ114-137-242215-
LONG-TATTNALL-
540 PM EDT TUE JUN 24 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 615 PM EDT...
AT 537 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FIVE POINTS TO 24
MILES SOUTHWEST OF NOBLE...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FIVE POINTS...FIVE POINTS...TISON...DANIELS...MENDES...LYNN...LYNN...
NOBLE...GLENNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
THIS LINE OF STORMS PRODUCED A WIND GUST TO 43 MPH AT THE APPLING
COUNTY AIRPORT NEAR BAXLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3197 8213 3209 8198 3205 8189 3205 8181
3202 8180 3201 8182 3198 8180 3172 8177
3166 8185 3171 8188 3173 8191 3175 8191
3177 8195 3179 8195 3179 8199 3182 8202
3182 8204 3186 8212 3189 8211 3189 8214
TIME...MOT...LOC 2140Z 219DEG 35KT 3196 8207 3157 8213Special weather statement, Jun 24, 6:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT TUE JUN 24 2014
GAZ114-115-137-138-242245-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
613 PM EDT TUE JUN 24 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 645 PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MIDWAY TO DONALD
TO 15 MILES SOUTHWEST OF WEFANIE...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...NOBLE...MIDWAY...MIDWAY...DONALD...WEFANIE...JONES
CREEK...LUDOWICI...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3212 8176 3210 8176 3209 8170 3158 8170
3161 8174 3160 8175 3162 8176 3161 8177
3165 8181 3165 8182 3167 8185 3171 8188
3173 8191 3175 8191 3175 8193 3177 8195
3203 8198
TIME...MOT...LOC 2212Z 252DEG 19KT 3202 8191 3179 8189
3162 8198Special weather statement, Jun 24, 6:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT TUE JUN 24 2014
GAZ114-115-137-138-242245-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
613 PM EDT TUE JUN 24 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 645 PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MIDWAY TO DONALD
TO 15 MILES SOUTHWEST OF WEFANIE...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...NOBLE...MIDWAY...DONALD...WEFANIE...JONES
CREEK...LUDOWICI...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3212 8176 3210 8176 3209 8170 3158 8170
3161 8174 3160 8175 3162 8176 3161 8177
3165 8181 3165 8182 3167 8185 3171 8188
3173 8191 3175 8191 3175 8193 3177 8195
3203 8198
TIME...MOT...LOC 2212Z 252DEG 19KT 3202 8191 3179 8189
3162 8198The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:40 PM EDT | Special Weather Statement | CHS | Tattnall | 35 min |
| Jun 24, 6:13 PM EDT | Special Weather Statement | CHS | Long | 32 min |
| Jun 24, 6:30 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Evans, Liberty, Long, McIntosh, Tattnall | 60 min |
| Jun 24, 7:57 PM EDT | Special Weather Statement | CHS | Effingham | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.